Results 1 to 10 of 10

Thread: Any pain medications for painful burning/stinging flushes?

  1. #1
    Junior Member
    Join Date
    May 2010
    Posts
    23

    Default Any pain medications for painful burning/stinging flushes?

    Hey there guys. Haven't posted on the forum in a little while. I live in the UK and naturally my rosacea is much better in the summer months so I tend to live my life a lot more instead of keeping coming to this forum for help with my flushing and painful sensations that arise from the flushes. Last year I visited Dr Chu. He prescribed me remeron, clonidine, and after a little while also mepacrine. This was in the winter these meds were prescribed. They had somewhat of an effect but nowhere near enough of an effect to completely stop the painful burning sensations in my cheeks. Also the mepacrine made me bright yellow after a little while and I do not think this was a good trade off for only a LITTLE bit of improvement of my flushing and associated pain.

    I am currently anxiously awaiting the winter months yet again, as I do not want to be in pain for another 6 months over the colder months constantly trying to calm my cheeks down.

    Would I would like to know is the following. Is there a painkiller that can effectively stop the painful burning sensations? I do not care if my cheeks are visibly flushed, it is just the intense pain that I want gone. Please help! In this day and age with medical technology so advanced there must be at least a pain medication that could stop painful burning sensations in my cheeks.

    I am also going to ask Dr Chu this same question, but I would like to get some thoughts and advices off of here first.

    Thanks guys,

    Ben.

  2. #2
    Junior Member
    Join Date
    May 2010
    Posts
    23

    Default

    I thought that I would at least get a few replies to this!? Anyone?

  3. #3
    Senior Member
    Join Date
    Jun 2009
    Location
    Toronto, Canada
    Posts
    232
    Country: Canada

    Default Any pain medications for painful burning/stinging flushes?

    Hello, I have tried several pain medications but non of them work. I am currently taking low dose Cymbalta for depression in the hopes that it will also help with the burning. It has not! When I asked my derm whether the continuous pain causes damage, she said no. I was worried about this because I would hate to think that my skin is continuously being damaged by all of the burning. If I find something that works I will most certainly share it with you. I hope you will do the same. Many thanks

    wendykay

  4. #4
    Junior Member
    Join Date
    May 2010
    Posts
    23

    Default

    Hi wendykay,

    Which other pain medications have you tried to stop the burning?

  5. #5
    Senior Member nat007's Avatar
    Join Date
    Jun 2005
    Posts
    1,909

    Default

    Hey Ben,

    I also tried a couple of pain medications over the years for the same reasons you are searching for them. I tried neurontin, Lyrica NSAIDīs, certain types of antidepressants but none of them really helped, and most made the flushing worse. So far my best remedy is to cut down on the flushing. No flushing, less redness equals less burning for me. It seems most logical to focus on the flushing and keeping your face as pale as possible perhaps? Maybe burning doesnīt do damage long term, but I had a cold pack burn for about 8 months and pretty bad neuro pain in one cheek and the neurologist at the pain center said at the time that nerves have a memory for pain, and even when the damage is done and corrected by the body, it can take time for the neuro pain to subside (a long time in my case). So, Iīm not sure if building up a pain threshold in your facial nerve system can be classified as īdamageī? If you get very red and flushed as a consequence of the burning, then that can in the long term progress the rosacea, not sure if you have that going on as well on top of the burning?

    Sorry that remeron and clonidine and mepacrine didnīt do a good enough job for you. They help me a lot. I am currently on a mastocytosis regime, with 4 types of antihistamines / mast cell inhibitors and it really has cut back on the flushing and redness and burning so far. Maybe you can look into the symptoms and try antihistamines?

    Best wishes

  6. #6
    Senior Member IowaDavid's Avatar
    Join Date
    Jun 2005
    Location
    Iowa, U.S.
    Posts
    1,415

    Default

    If you have ongoing redness and burning pain, PLEASE do some reading on low-level red light therapy. It has been an amazing help for me and others clearing up the pain and burning sensations, but beyond that, it rebuilds your skin so it's not so sensitive all the time. Granted, it's not a pill you can pop, but it offers lasting results and prevents the flushing and burning from occurring in the first place.

    Please feel free to PM me if you have any questions.

    Best,

    David
    35 year-old male
    Erythmatotelangiectatic rosacea & Ocular
    20 + laser treatments.
    Toleraine Soothing Light Facial Fluid for moisturizer. I don't use a special cleanser. Clonidine daily; klonopin sometimes.
    BEST and CURRENT TREATMENT I use: Low-Level Red Light Therapy LED array.
    Please feel free to PM me with your low-level red light therapy (LLRLT) questions. I'm happy to help if I can.

  7. #7
    Junior Member
    Join Date
    Sep 2013
    Posts
    9
    Country: Canada

    Default

    I have the same thing.. stinging and burning and sooooooo painful! I must be the only one whos rosacea gets worse in the summer! The heat and humidy are the worst on my face! If i go in the sun or a hot car .. thats it, im RED for days! I used to love going to the beach, now im a hermit

  8. #8
    Senior Member
    Join Date
    Jul 2014
    Posts
    148
    Country: Great Britain

    Default

    sorry to bring this thread up again, but I am in the same position as OP. The burning is the worst part of my rosacea, at times unbearable. I visited Dr Chu last week who put me on clonidine. If anything my flushing and burning has got worse since I started the treatment. I have had several v beams in the past, but only had extended relief once, after my second v beam. Since then, nothing. Any tips on stopping/relieving the burning would be greatly appreciated.

  9. #9
    Senior Member
    Join Date
    Sep 2013
    Posts
    1,517

    Default

    I had success with Zoloft, an SSRI antidepressant. Others here have also used SSRIs for flushing and burning. It calms the nervous system, including the nerve endings in your skin. It took about 6-8 weeks to feel relief. After the next year, the doc and I increased the dose some more. It's been very helpful in calming my skin and calming my anxiety caused by my skin.

    Also, make sure your skin is well hydrated. A good, simple moisturizer one the skin during as much of the day as possible. I've been having great success with an eczema cream - Neosporin Eczema Essential Moisturizing Cream - NOT the one with the steroid. It's a basic cream for restoring the skin barrier. Active key ingredient is colloidal oatmeal. I put a fairly generous layer on at night. I often have it on throughout the day when I'm home. It has really helped with strengthening my skin. Also, skin that is dry is more prone to reactivity, flushing and burning. So keeping your skin well moisturized really should help. Drink lots of water, too.

    Hope this helps!
    Last edited by hg24; 16th September 2015 at 10:00 PM.

  10. #10
    Junior Member
    Join Date
    May 2015
    Posts
    15
    Country: United States

    Default

    Quote Originally Posted by hg24 View Post
    I had success with Zoloft, an SSRI antidepressant. Others here have also used SSRIs for flushing and burning. It calms the nervous system, including the nerve endings in your skin. It took about 6-8 weeks to feel relief. After the next year, the doc and I increased the dose some more. It's been very helpful in calming my skin and calming my anxiety caused by my skin.

    Also, make sure your skin is well hydrated. A good, simple moisturizer one the skin during as much of the day as possible. I've been having great success with an eczema cream - Neosporin Eczema Essential Moisturizing Cream - NOT the one with the steroid. It's a basic cream for restoring the skin barrier. Active key ingredient is colloidal oatmeal. I put a fairly generous layer on at night. I often have it on throughout the day when I'm home. It has really helped with strengthening my skin. Also, skin that is dry is more prone to reactivity, flushing and burning. So keeping your skin well moisturized really should help. Drink lots of water, too.

    Hope this helps!
    What dose of Zoloft are you on? Please be careful if you ever decide to withdraw..do a slow taper. I abruptly withdrew from 50mg Zoloft a year ago and that's what triggered my rosacea. I have constant redness and swelling that has totally changed my face shape.

Similar Threads

  1. Replies: 2
    Last Post: 21st June 2011, 01:04 PM
  2. burning pain
    By lauriec in forum Newbie questions / Introduction
    Replies: 8
    Last Post: 3rd November 2010, 10:56 PM
  3. Help With Burning and Stinging?
    By mysweetchester in forum Newbie questions / Introduction
    Replies: 8
    Last Post: 30th April 2008, 10:10 PM
  4. Stinging/Burning
    By Kathy S in forum Topical and oral products (non-prescription)
    Replies: 2
    Last Post: 10th June 2007, 06:02 AM
  5. Burning and Stinging
    By kathyelaine in forum Topical and oral products (non-prescription)
    Replies: 1
    Last Post: 13th April 2007, 08:32 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •